DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Drug fever due to piperacillin/tazobactam loaded into bone cement.

Author(s): Park HB, Choi JS, Park SH, Kee WJ, Koh YI

Affiliation(s): Division of Allergy, Asthma and Clinical Immunology, Department of Internal Medicine, Research Institute of Medical Sciences, Chonnam National University Medical School, Gwangju, Korea.

Publication date & source: 2011-02, J Korean Med Sci., 26(2):301-3. Epub 2011 Jan 24.

Publication type: Case Reports; Research Support, Non-U.S. Gov't

Although drug fever may develop after administration of the drug by various routes, it has not been reported with antibiotic-loaded bone cement. Here, a case of drug fever induced by piperacillin/tazobactam loaded into bone cement is reported. A 72-yr-old woman presented with fever that developed two weeks after insertion of bone cement loaded with antibiotics including piperacillin/tazobactam into the knee joint for infectious arthritis. The fever was associated with a skin rash and blood eosinophilia. The work-up of the fever excluded several causes. Drug provocation test demonstrated that the piperacillin/tazobactam, which had been loaded in the bone cement, was the cause of the fever. The findings of this case suggest that drug fever can be induced by any drug placed and released continuously within the body. Therefore, the evaluation for possible drug fever should include all drugs the patient has been exposed to regardless of the route of administration.

Page last updated: 2011-12-09

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017